Alert archive / Washington / Gale Warnings in 2013

Gale Warning 3, NWS Seattle, WA

January 5, 2013

NWS Seattle, WA issued this gale warning at Jan 5, 2013, 1:34 PM PST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 5, 2013, 1:34 PM PST (21:34 UTC)
Expired
Jan 5, 2013, 8:51 PM PST
In force
7 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

369 
WHUS76 KSEW 052134
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
134 PM PST SAT JAN 5 2013

PZZ132-060545-
/O.UPG.KSEW.SC.Y.0003.000000T0000Z-130106T1400Z/
/O.NEW.KSEW.GL.W.0003.130105T2134Z-130106T0600Z/
/O.NEW.KSEW.SC.Y.0004.130106T0600Z-130107T1400Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
134 PM PST SAT JAN 5 2013

...GALE WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM
PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM PST MONDAY.
THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WIND...SOUTHEAST 25 TO 35 KNOTS...EASING TO 15 TO 25 KNOTS LATE
  THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-060545-
/O.EXB.KSEW.SC.Y.0003.000000T0000Z-130106T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
134 PM PST SAT JAN 5 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST SUNDAY. 

* WIND...EAST 15 TO 25 KNOTS...BECOMING WEST LATE IN THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-060545-
/O.EXT.KSEW.RB.Y.0001.130106T0300Z-130106T2200Z/
GRAYS HARBOR BAR-
134 PM PST SAT JAN 5 2013

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT FROM 7 PM
THIS EVENING TO 2 PM PST SUNDAY...

* COMBINED SEAS...10 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ130-133-134-150-153-156-170-173-176-060545-
/O.EXT.KSEW.SC.Y.0003.000000T0000Z-130107T1400Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
134 PM PST SAT JAN 5 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PST MONDAY...

* WIND AND WAVES...EAST TO SOUTHEAST 15 TO 30 KNOTS...EASING 10 TO
  20 KNOTS THIS EVENING OR EARLY SUNDAY MORNING...THEN RISING
  AGAIN TO 15 TO 25 KNOTS LATE SUNDAY MORNING OR SUNDAY AFTERNOON.
  WEST SWELL OVER THE COASTAL WATERS AROUND 10 FEET TONIGHT
  BUILDING TO 12 OR 13 FEET SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
744 
WHUS76 KSEW 060451
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
851 PM PST SAT JAN 5 2013

PZZ132-061300-
/O.CAN.KSEW.GL.W.0003.000000T0000Z-130106T0600Z/
/O.EXT.KSEW.SC.Y.0004.130106T0451Z-130107T1400Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
851 PM PST SAT JAN 5 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PST MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE GALE
WARNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-061300-
/O.CAN.KSEW.RB.Y.0001.000000T0000Z-130106T2200Z/
/O.NEW.KSEW.RB.Y.0002.130106T0800Z-130106T2200Z/
GRAYS HARBOR BAR-
851 PM PST SAT JAN 5 2013

...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT FROM MIDNIGHT
TONIGHT TO 2 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR ROUGH BAR...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO 2 PM PST SUNDAY. 

* COMBINED SEAS...BUILDING TO 10 TO 12 FEET AFTER MIDNIGHT.

* FIRST EBB...1015 PM TONIGHT.

* SECOND EBB...1130 AM SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ130-133-134-150-153-156-170-173-176-061300-
/O.CON.KSEW.SC.Y.0003.000000T0000Z-130107T1400Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
851 PM PST SAT JAN 5 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY...

* WIND AND WAVES...EAST TO SOUTHEAST 15 TO 25 KNOTS...EASING 10 TO
  20 KNOTS EARLY SUNDAY MORNING...THEN RISING AGAIN TO 15 TO 25
  KNOTS LATE SUNDAY MORNING OR SUNDAY AFTERNOON. WEST SWELL OVER
  THE COASTAL WATERS AROUND 10 FEET TONIGHT BUILDING TO 12 OR 13
  FEET SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-061200-
/O.CON.KSEW.SC.Y.0003.000000T0000Z-130106T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
851 PM PST SAT JAN 5 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY...

* WIND...WEST WIND 15 TO 25 KNOTS EASING LATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jan 5, 9:19 AM PST, 4 hours 15 minutes earlier.

Area forecast discussion, Jan 5, 9:19 AM PST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
919 AM PST SAT JAN 5 2013

.SYNOPSIS...PRECIPITATION WILL INCREASE LATER TODAY AHEAD OF A
WEAK LOW PRESSURE SYSTEM THAT WILL MOVE ACROSS THE REGION
TONIGHT. HIGH PRESSURE ALOFT MAY PROVIDE MUCH OF THE AREA WITH A
BRIEF DRY SPELL SUNDAY MORNING BEFORE PRECIPITATION INCREASES
AHEAD OF A WARM FRONT. THIS FRONT WILL SWEEP ACROSS THE REGION
LATE SUNDAY NIGHT AND WILL BE FOLLOWED BY A WEAKENING COLD FRONT
ON MONDAY. LOCALLY HEAVY PRECIPITATION IS POSSIBLE ON MONDAY ALONG
WITH GUSTY WINDS.

&&

.SHORT TERM...
THERE WERE AREAS OF LIGHT PRECIPITATION ACROSS THE AREA THIS
MORNING. THE PRECIP APPEARED TO BE ASSOCIATED WITH THE TRAILING
END OF A RELATIVELY MOISTURE STARVED...DISSIPATING WARM FRONT
THAT WAS PRIMARILY ALOFT. IN GENERAL...ANTICIPATE A CLOUDY DAY
TODAY WITH OCCASIONAL DRIPS OR SPRINKLES...WITH FLURRIES OR LIGHT
SNOW IN THE MOUNTAINS.

THERE WILL BE AN UPSWING IN THE PRECIP LATE TODAY OR EARLY THIS
EVENING AHEAD OF AN UPPER TROF AND ASSOCIATED WEAKENING OCCLUDED
FRONT. BOTH WILL MOVE ACROSS THE FORECAST AREA OVERNIGHT. IT
APPEARED THAT THE BULK OF THE PRECIP WAS OCCURRING AHEAD OF THE
FRONT/UPPER TROF.

HIGH PRESSURE ALOFT WILL PREVAIL OVER THE REGION ON SUNDAY. THERE
MAY BE A BRIEF DRY SPELL ACROSS MUCH OF THE AREA SUNDAY MORNING...
HOWEVER INCREASING MOIST ONSHORE FLOW COMBINED WITH WARM AIR
ADVECTION DURING THE DAY WILL RESULT IN AN UPSWING IN THE PRECIP...
ESPECIALLY IN THE AFTERNOON.

LOOK FOR WET WEATHER SUNDAY NIGHT AND MON. A WARM FRONT IS EXPECTED
TO MOVE ACROSS THE REGION LATE SUNDAY NIGHT AND WILL BE FOLLOWED
BY A WEAKENING COLD FRONT LATE MON MORNING OR EARLY AFTERNOON.
LOCALLY HEAVY PRECIP IS ANTICIPATED ON MON...ESPECIALLY IN THE
MOUNTAINS WHERE STRENGTHENING OROGRAPHIC LIFT WILL LIKELY ENHANCE
PRECIP RATES. ANOTHER ITEM TO WATCH WILL BE THE POSSIBILITY OF
FREEZING RAIN OR A WINTRY MIX IN THE LOWER CASCADE PASSES /SUCH AS
SNOQUALMIE PASS/ ON MON BEFORE THE ONSHORE FLOW KICKS IN. IT WILL
ALSO BECOME BREEZY TO LOCALLY WINDY ON MON.

.LONG TERM FROM THE PREV DISCUSSION...
IT LOOKS LIKE WED WILL BE THE TRANSITION DAY FROM WARM/WET TO A
COOL/WET PATTERN AS A DEEP UPPER LEVEL LOW SWINGS IN. SNOW LEVELS
START TO PLUMMET AS THE FLOW ALOFT TURNS TOWARD THE NORTH OR
NORTHWEST. MODELS SHOW A FEW ISOLATED SHOWERS AND THE LOWLANDS
COULD SEE A FEW RAIN/SNOW SHOWERS AS WELL...ESPECIALLY WED NIGHT
AND THU. THE AIR MASS IS A BIT DRIER BY THU AND MAYBE FRI TOO BUT
OVERALL CONFIDENCE IS LOW THAT FAR IN THE FORECAST. 33

&&

.HYDROLOGY...
A SERIES OF WET PACIFIC STORMS WILL IMPACT THE REGION THE FIRST
HALF OF THE UPCOMING WEEK. THE MON AND TUE SYSTEMS WILL BE THE
ONES TO WATCH AS THEY HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY
PRECIP. THIS COMBINED WITH RISING SNOW LEVELS ON MON COULD RESULT
IN SHARP RISES ON AREA RIVERS...ESPECIALLY THOSE DRAINING FROM
LOWER ELEVATIONS SUCH AS THE CHEHALIS AND SKOKOMISH.

A TRANSITION TO A COOLER PATTERN WILL REDUCE THE THREAT OF RIVER
FLOODING TOWARD THE END OF NEXT WEEK. 33

&&

.AVIATION...SOUTHWESTERLY FLOW ALOFT TODAY WILL BECOME WEST OR
NORTHWEST TONIGHT AS AN UPPER TROUGH AND ASSOCIATED FRONTAL SYSTEM
MOVE ONSHORE. AIR MASS MOIST AND STABLE WITH MID AND HIGH LEVEL
MOISTURE THIS MORNING. INCREASING LOW LEVEL MOISTURE THIS AFTERNOON
INTO THIS EVENING AS AN APPROACHING FRONT SPREADS RAIN ONSHORE.
FRONT REACHING THE COAST AROUND MIDNIGHT...CASCADES AROUND 12Z
SUNDAY.

KSEA...SOUTHEAST WIND 4-8 KNOTS. RAIN DEVELOPING IN THE AFTERNOON
WITH LOWERING CEILINGS. SCHNEIDER

&&

.MARINE...A FRONTAL SYSTEM WILL BRING SMALL CRAFT ADVISORY SOUTHERLY
WINDS TO MOST WATERS TODAY AND TONIGHT. THERE WILL ALSO BE SOME 10
TO 14 FOOT SWELL MOVING INTO THE COASTAL WATERS TONIGHT.

ANOTHER FRONT WILL MOVE THROUGH THE AREA LATER SUNDAY WITH
ADDITIONAL FRONTS AFFECTING THE WATERS MONDAY THROUGH WEDNESDAY.
SMALL CRAFT ADVISORY LEVEL WINDS ARE EXPECTED OVER MOST OF THE
WATERS WITH THE FRONTS. SCHNEIDER

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE COASTAL WATERS...
     ENTRANCES TO THE STRAIT OF JUAN DE FUCA...ADMIRALTY INLET...
     AND NORTHERN INLAND WATERS.

     SMALL CRAFT ADVISORY IN EFFECT FOR ROUGH GRAYS HARBOR BAR
     CONDITIONS FROM 7 PM THIS EVENING UNTIL 6 AM SUNDAY.

&&

WWW.WEATHER.GOV/SEATTLE

FOR THE GRAPHICAL AFD...VISIT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 2:58 AM PSTSmall Craft Advisory for Rough BarSEW18 hr
Jan 5, 1:34 PM PSTSmall Craft AdvisorySEW44 hr

Nearby

Gale Warnings in Washington, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.